Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 13, 2021, 5:49 PM CDT for Walton County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 5:49 PM CDT (22:49 UTC)
- Expired
- Aug 13, 2021, 6:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.25 in
- Wind
- 40
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704
WWUS82 KTAE 132249
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
549 PM CDT Fri Aug 13 2021
FLZ008-108-132330-
Central Walton FL-South Walton FL-
549 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southern Walton
County through 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Santa Rosa Beach, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Inlet Beach,
Portland, Port Washington, Blue Mountain Beach, Seaside, Rock Hill,
Bruce, New Home, Bunker, Grayton Beach and Seagrove Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3062 8630 3059 8595 3044 8592 3045 8593
3040 8600 3028 8599 3023 8609 3025 8618
3042 8623 3038 8617 3038 8612 3039 8611
3042 8614 3043 8612 3044 8616 3047 8613
3046 8619 3050 8620 3048 8622 3049 8626
TIME...MOT...LOC 2249Z 079DEG 6KT 3047 8606
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
11-MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 13, 5:03 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 13, 5:03 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 603 PM EDT Fri Aug 13 2021 .MARINE... Favorable boating conditions outside of thunderstorms continue through Saturday, before cautionary winds and seas develop across the waters Saturday Night. As this occurs, Tropical Depression Fred likely emerges into the Eastern Gulf of Mexico from the Florida Straits, and is forecast to strengthen into a Tropical Storm again. Tropical storm conditions are possible on Sunday Night into Monday. There will be a slow improvement in conditions heading towards mid-week. && .PREV DISCUSSION [358 PM EDT]... .NEAR TERM [Through Saturday]... Starting to see convection develop across the Florida Panhandle coast and portions of southwest Georgia. This will continue to increase over the next few hours with isolated to scattered storms expected through this evening. Activity overnight should mainly be limited to the coastal waters. Upper level low remains across the region tomorrow and will will once again see isolated to scattered showers and thunderstorms. Likely showers and thunderstorms will be possible though tomorrow afternoon across the southeast Big Bend where better moisture moves into the region. Lows will be in the mid 70s with highs in the mid 90s except the lower 90s across the southeast Big Bend where temperatures will be more affected by the precip tomorrow. .SHORT TERM [Saturday Night Through Sunday Night]... Deep moisture associated with Tropical Depression Fred continues to overspread the region as the system likely tracks NNW along the eastern Gulf late this weekend. Scattered to numerous showers and thunderstorms are expected through the period, with the highest rain chances over the marine and coastal areas overnight and in the morning hours, followed by greater inland coverage midday and the evening. The considerable cloud cover and precipitation likely keeps high temperatures in the 80s, while lows stay in the low-mid 70s. The official forecast from NHC as of 2pm ET calls for Fred to make landfall somewhere between the Panhandle and Big Bend Monday morning as a tropical storm. Hazardous marine and beach conditions should occur ahead of Fred, with tropical storm conditions possible on Sunday and Sunday night. Coastal impacts are also possible, but still a bit too early to get into specifics. The earliest reasonable arrival time of tropical storm force winds (if they were to occur) at the coast is Sunday morning, and midday Sunday into early evening over land. The axis of heavy rainfall is likely to be along and east of the track. As a result, WPC introduced a Slight Risk (level 2/5) of excessive rainfall primarily for the Big Bend in their Day 3 Outlook, valid starting 12Z Sunday. A Marginal Risk (level 1/5) exists everywhere else. Please see Hydro section for more details. In addition to the flooding rain threat, there is potential for severe weather, with the primary concern being tornadoes. There is a Marginal Risk (level 1/5) for severe weather by SPC in their Day 3 Outlook (beginning 12Z Sunday) to account for that possibility. .LONG TERM [Monday Through Friday]... Fred is expected to be near or making landfall somewhere along the Panhandle or Big Bend early Monday, so impacts should be ongoing for portions of our area. The heaviest rain and strongest winds shift north as Fred gains more latitude. Overall conditions look to improve on Tuesday after Fred pulls away from the region. However, a moist airmass remains in place, so wet conditions are expected for the remainder of the period, with high daily rain chances across the board. Meanwhile, high temperatures crawl back above 90, with heat indices exceeding 100 degrees. Low temperatures remain in the mid- low 70s. .AVIATION... [Through 18Z Saturday] VFR conditions are expected through the TAF period although some lower conditions are possible with thunderstorms. Scattered TSRA will be possible through the evening with chances decreasing after that. .FIRE WEATHER... Increasing rainfall chances in advance of Tropical Storm Fred in the Southeast FL Big Bend on Saturday will spread across the entire Tri- State area on Sunday. Outside of high dispersions on Saturday, increased rainfall chances will keep fire weather concerns low. .HYDROLOGY... Flood Warnings continue for the following rivers: Steinhatchee (US- 19) and Suwannee - Rock Bluff/Manatee Springs/Wilcox. Branford bares watching over the next couple days as forecasts show borderline minor flood stage by Tuesday morning. Additional rises are possible from Tropical Depression Fred. The main hydro concerns through the weekend into early next week are from Fred. Estimates are widespread 3-6" (up to 8" possible) along the Big Bend from Saturday night through Tuesday. These values are track dependent and subject to change. The heaviest rain is likely to be along and east of Fred's path. The southeast Big Bend is particularly vulnerable, with the region still reeling from recent flooding. There is a Slight Risk (level 2/5) of excessive rainfall for the Big Bend and adjacent southwest GA beginning Sunday morning and a Marginal Risk (level 1/5) everywhere else. A wet pattern appears to stay in place after Fred's departure, with above-average rain chances through the work week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 95 74 88 73 / 30 20 40 80 60 Panama City 76 94 75 88 74 / 20 40 50 80 70 Dothan 73 94 73 88 72 / 20 30 20 70 50 Albany 75 95 75 89 74 / 20 20 10 70 40 Valdosta 72 92 73 86 73 / 20 30 20 80 50 Cross City 73 92 74 84 73 / 20 70 50 80 60 Apalachicola 75 89 76 86 75 / 20 20 70 80 70 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fieux SHORT TERM...IG3 LONG TERM...IG3 AVIATION...Fieux MARINE...IG3/LF FIRE WEATHER...LF/Young HYDROLOGY...IG3
In the hours before
Special weather statement, Aug 13, 4:59 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
559 PM EDT Fri Aug 13 2021
GAZ130-131-132245-
Irwin GA-Ben Hill GA-
559 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of Irwin and Ben Hill
Counties through 645 PM EDT...
At 559 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fitzgerald, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fitzgerald, Ocilla, Mystic, Lulaville, Osierfield, Pinetta, Ashton,
Irwinville, Fitzgerald Municipal A/P, Irwinville Airport, Bowens
Mill, Arp, Abba and Queensland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3168 8309 3148 8330 3148 8333 3170 8349
3170 8346 3171 8345 3174 8347 3175 8345
3178 8345 3182 8348 3185 8334 3184 8321
3185 8318
TIME...MOT...LOC 2159Z 052DEG 7KT 3171 8324
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Aug 13, 5:07 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
607 PM EDT Fri Aug 13 2021
FLZ019-028-029-132300-
Inland Taylor FL-Madison FL-Lafayette FL-
607 PM EDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of western Lafayette,
northeastern Taylor and eastern Madison Counties through 700 PM
EDT...
At 607 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Suwannee River State Park to near Mcalpin.
Movement was west at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mayo, Madison, Lee, Cooks Hammock, Chancey, Smith, Hopewell, Hamburg,
Buckville, Carbur, Alton, Mayo Junction, Townsend, Salem, Hanson,
Athena, San Pedro Junction, Day and Fenholloway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2979 8345 2982 8348 3059 8359 3055 8325
3042 8322 3039 8317 3035 8321 3031 8321
3025 8325 3011 8323 3010 8318 3010 8312
3002 8300
TIME...MOT...LOC 2207Z 075DEG 18KT 3043 8310 3011 8304
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Aug 13, 5:16 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
616 PM EDT Fri Aug 13 2021
FLZ013-014-026-132300-
Liberty FL-Calhoun FL-Inland Gulf FL-
616 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of north central Gulf,
southern Calhoun Counties in the Panhandle of Florida and west
central Liberty Counties in Big Bend of Florida through 700 PM
EDT/600 PM CDT/...
At 616 PM EDT/516 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles south of Blountstown, moving southwest at 10
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stonemill Creek, Orange, Wewahitchka, Abe Springs, Sharpstown,
Chipola Cutoff, Red Hill, Marysville, Scotts Ferry, Estiffanulga,
Frink, Kinard, Lewis, Hugh Creek and Chipola Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3038 8502 3022 8496 3007 8518 3039 8532
TIME...MOT...LOC 2216Z 064DEG 9KT 3029 8508
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Aug 13, 5:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
549 PM CDT Fri Aug 13 2021
FLZ008-108-132330-
Central Walton FL-South Walton FL-
549 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southern Walton
County through 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Santa Rosa Beach, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Inlet Beach,
Portland, Port Washington, Blue Mountain Beach, Seaside, Rock Hill,
Bruce, New Home, Bunker, Grayton Beach and Seagrove Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3062 8630 3059 8595 3044 8592 3045 8593
3040 8600 3028 8599 3023 8609 3025 8618
3042 8623 3038 8617 3038 8612 3039 8611
3042 8614 3043 8612 3044 8616 3047 8613
3046 8619 3050 8620 3048 8622 3049 8626
TIME...MOT...LOC 2249Z 079DEG 6KT 3047 8606
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
11-MMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:12 PM CDT | Special Weather Statement | TAE | Dixie | 33 min |
| Aug 12, 7:21 PM CDT | Areal Flood Advisory | TAE | Dixie | 114 min |
| Aug 12, 8:26 PM CDT | River Flood Warning | TAE | Dixie, Gilchrist, Levy | 36 hr |
| Aug 13, 5:07 PM CDT | Special Weather Statement | TAE | Lafayette, Madison | 53 min |
| Aug 13, 5:16 PM CDT | Special Weather Statement | TAE | Calhoun | 44 min |
| Aug 13, 6:25 PM CDT | Special Weather Statement | TAE | Bay | 50 min |
| Aug 13, 6:41 PM CDT | Special Marine Warning | TAE | 37 min | |
| Aug 13, 4:59 PM CDT | Special Weather Statement | TAE | Ben Hill, Irwin | 46 min |
| Aug 13, 6:33 PM CDT | Special Weather Statement | TAE | Worth | 27 min |
| Aug 13, 6:51 PM CDT | Special Weather Statement | TAE | Dougherty | 39 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.